Alert archive / New Jersey / Areal Flood Warnings in 2011

Areal Flood Warning 122, NWS Philadelphia/Mount Holly

December 8, 2011Morris County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Dec 8, 2011, 1:55 PM EST for Morris County, New Jersey. It was in force for 62 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 8, 2011, 1:55 PM EST (18:55 UTC)
Expired
Dec 11, 2011, 3:39 AM EST
In force
62 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Morris County, NJ

The radar

The Philadelphia radar (KDIX), 109 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WGUS41 KPHI 081855
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
155 PM EST THU DEC 8 2011

NJC027-090045-
/O.NEW.KPHI.FA.W.0122.111208T1855Z-111209T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
155 PM EST THU DEC 8 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHEASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...

* UNTIL 745 PM EST

* AT 152 PM EST...RUNOFF AND FLOODING CONTINUED TO OCCUR ACROSS 
NORTHEASTERN MORRIS COUNTY. THE GAGES AT RYERSON ROAD AND MIDWOOD 
SHOWED A CONTINUED RISE IN WATER LEVELS. BEAVER BROOK ROAD AT EAST 
DITCH STILL REMAINED ABOVE FLOOD STAGE BUT WAS RECEDING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4089 7427 4090 7433 4087 7433 4090 7443
      4101 7437 4099 7429 4097 7427 4092 7428
      4091 7427

$$

HEAVENER
11 follow-up statements
232 
WGUS41 KPHI 082351
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
651 PM EST THU DEC 8 2011

NJC027-091045-
/O.EXT.KPHI.FA.W.0122.000000T0000Z-111209T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
651 PM EST THU DEC 8 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHEASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...

* UNTIL 545 AM EST FRIDAY

* AT 647 PM EST...FLOODING CONTINUED ON SMALL RIVERS AND STREAMS 
  ACROSS THE WARNED AREA. 

* THE STAGE ON THE POMPTON RIVER AT RYERSON ROAD WAS 13.4 FEET...AND 
  THE RIVER WAS STARTING TO CREST. FLOOD STAGE IS 12 FEET. THE RIVER 
  IS EXPECTED TO CREST THIS EVENING...THEN BEGIN FALLING.

* THE STAGE OF THE POMPTON RIVER AT MIDWOOD WAS 8.7 FEET...AND THE 
  RIVER WAS SLOWLY RISING. FLOOD STAGE IS 7.5 FEET. THE RIVER IS 
  EXPECTED TO CREST LATER THIS EVENING...THEN BEGIN FALLING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4089 7427 4090 7433 4087 7433 4090 7443
      4101 7437 4099 7429 4097 7427 4092 7428
      4091 7427

$$

HAYES
663 
WGUS41 KPHI 090854
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 AM EST FRI DEC 9 2011

NJC027-092045-
/O.EXT.KPHI.FA.W.0122.000000T0000Z-111209T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
354 AM EST FRI DEC 9 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHEASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...

* UNTIL 345 PM EST FRIDAY

* AT 330 AM EST...FLOODING CONTINUED ON SMALL RIVERS AND STREAMS     
  ACROSS THE WARNED AREA.

* THE STAGE ON THE POMPTON RIVER AT RYERSON ROAD WAS 13.7 FEET...AND 
  THE RIVER WAS CRESTING. FLOOD STAGE IS 12 FEET. THE RIVER IS       
  EXPECTED TO BEGIN FALLING LATER THIS MORNING AND THIS AFTERNOON.

* THE STAGE OF THE POMPTON RIVER AT MIDWOOD WAS 9.2 FEET...AND THE   
  RIVER WAS NEARING CREST. FLOOD STAGE IS 7.5 FEET. THE RIVER IS     
  EXPECTED TO CREST LATER THIS MORNING AND THEN BEGIN FALLING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4089 7427 4090 7433 4087 7433 4090 7443
      4101 7437 4099 7429 4097 7427 4092 7428
      4091 7427

$$

GORSE
240 
WGUS81 KPHI 090952
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 AM EST FRI DEC 9 2011

NJC027-092045-
/O.CON.KPHI.FA.W.0122.000000T0000Z-111209T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
452 AM EST FRI DEC 9 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EST FRIDAY FOR
URBAN AREAS AND SMALL STREAMS IN NORTHEASTERN MORRIS COUNTY...

AT 430 AM EST...FLOODING CONTINUED ON SMALL RIVERS AND STREAMS       
ACROSS THE WARNED AREA.

* THE STAGE ON THE POMPTON RIVER AT RYERSON ROAD WAS 13.7 FEET,      
  AND THE RIVER WAS CRESTING. FLOOD STAGE IS 12 FEET. THE RIVER      
  IS EXPECTED TO BEGIN FALLING LATER THIS MORNING AND THIS AFTERNOON.

* THE STAGE ON THE POMPTON RIVER AT MIDWOOD WAS 9.2 FEET, AND        
  THE RIVER WAS NEARING CREST. FLOOD STAGE IS 7.5 FEET. THE RIVER    
  IS EXPECTED TO CREST LATER THIS MORNING AND THEN BEGIN FALLING.

* THE STAGE ON THE POMPTON RIVER AT MOUNTAINVIEW ROAD WAS 7.9 FEET   
  AND THE RIVER WAS RISING. FLOOD STAGE IS 8.0 FEET. THE RIVER       
  SHOULD GO ABOVE FLOOD STAGE LATER THIS MORNING.

* THE STAGE ON THE PASSAIC RIVER AT TWO BRIDGES WAS 9.0 FEET,
  AND THE RIVER WAS RISING. FLOOD STAGE IS 9.0 FEET. THE RIVER IS
  ANTICIPATED TO SLOWLY RISE THROUGH THIS AFTERNOON.

* THE STAGE ON THE PASSAIC RIVER AT LINCOLN PARK WAS 5.1 FEET,
  AND THE RIVER WAS RISING. FLOOD STAGE IS 5.5 FEET. THE RIVER MAY
  GO ABOVE FLOOD STAGE THIS AFTERNOON.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN 
REPORTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4089 7427 4090 7433 4087 7433 4090 7443
      4101 7437 4099 7429 4097 7427 4092 7428
      4091 7427

$$

GORSE
885 
WGUS81 KPHI 091627
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 AM EST FRI DEC 9 2011

NJC027-092045-
/O.CON.KPHI.FA.W.0122.000000T0000Z-111209T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
1127 AM EST FRI DEC 9 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EST FOR URBAN
AREAS AND SMALL STREAMS IN NORTHEASTERN MORRIS COUNTY...

AT 1123 AM EST...FLOODING CONTINUED ON SMALL RIVERS AND STREAMS    
ACROSS THE WARNED AREA.

* THE STAGE ON THE POMPTON RIVER AT RYERSON ROAD WAS 13.5 FEET. THE  
  RIVER HAS CRESTED AND IS FALLING.

* THE STAGE ON THE POMPTON RIVER AT MIDWOOD WAS 9.1 FEET. THE        
  RIVER HAS CRESTED AND IS FALLING.

* THE STAGE ON THE PASSAIC RIVER AT TWO BRIDGES WAS 9.3 FEET. THE    
  RIVER WILL SLOWLY RISE THROUGH THIS AFTERNOON.

* THE STAGE ON THE PASSAIC RIVER AT LINCOLN PARK WAS 5.4 FEET. THE   
  RIVER WILL SLOWLY RISE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4089 7427 4090 7433 4087 7433 4090 7443
      4101 7437 4099 7429 4097 7427 4092 7428
      4091 7427

$$

KRUZDLO
782 
WGUS41 KPHI 092032
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EST FRI DEC 9 2011

NJC027-100445-
/O.EXT.KPHI.FA.W.0122.000000T0000Z-111210T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
332 PM EST FRI DEC 9 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHEASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...

* UNTIL 1145 PM EST

* AT 328 PM EST......FLOODING CONTINUED ON SMALL RIVERS AND STREAMS 
ACROSS THE WARNED AREA.

* THE STAGE ON THE POMPTON RIVER AT RYERSON ROAD WAS 13.2 FEET. THE  
  RIVER HAS CRESTED AND IS FALLING.

* THE STAGE ON THE POMPTON RIVER AT MIDWOOD WAS 9.0 FEET. THE        
  RIVER HAS CRESTED AND IS FALLING.

* THE STAGE ON THE PASSAIC RIVER AT TWO BRIDGES WAS 9.4 FEET. THE    
  RIVER WILL SLOWLY RISE THROUGH THIS AFTERNOON.

* THE STAGE ON THE PASSAIC RIVER AT LINCOLN PARK WAS 5.5 FEET. THE   
  RIVER WILL SLOWLY RISE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4089 7427 4090 7433 4087 7433 4090 7443
      4101 7437 4099 7429 4097 7427 4092 7428
      4091 7427

$$

KRUZDLO
110 
WGUS41 KPHI 100227
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EST FRI DEC 9 2011

NJC027-101045-
/O.EXT.KPHI.FA.W.0122.000000T0000Z-111210T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
927 PM EST FRI DEC 9 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHEASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...

* UNTIL 545 AM EST SATURDAY

* AT 918 PM EST...SMALL STREAM FLOODING WAS OCCURRING ACROSS 
  PORTIONS OF THE WARNED AREA. THE WATER LEVEL ON THE POMPTON RIVER 
  AT RYERSON ROAD WAS 12.7 FEET...AND THE LEVEL WAS FALLING. FLOOD 
  STAGE IS 12.0 FEET.

* THE WATER LEVEL ON THE POMPTON RIVER AT MIDWOOD WAS 8.6 FEET AND 
  THE LEVEL WAS FALLING. FLOOD STAGE IS 7.5 FEET.

* ON THE PASSAIC RIVER AT LINCOLN PARK...THE WATER LEVEL WAS 5.6 FEET
  AND CRESTING. FLOOD STAGE IS 5.5 FEET. 

* FINALLY...ON THE PASSAIC RIVER AT TWO BRIDGES...THE WATER LEVEL 
  WAS 9.4 FEET AND CRESTING. FLOOD STAGE IS 9.0 FEET.  

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4089 7427 4090 7433 4087 7433 4090 7443
      4101 7437 4099 7429 4097 7427 4092 7428
      4091 7427

$$

HAYES
218 
WGUS41 KPHI 100910
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EST SAT DEC 10 2011

NJC027-102045-
/O.EXT.KPHI.FA.W.0122.000000T0000Z-111210T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
410 AM EST SAT DEC 10 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHEASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...

* UNTIL 345 PM EST SATURDAY

* AT 400 AM EST...SMALL STREAM AND RIVER FLOODING WAS OCCURRING 
  ACROSS PORTIONS OF THE WARNED AREA. THE WATER LEVEL ON THE POMPTON
  RIVER AT RYERSON ROAD WAS 12.2 FEET AND FALLING. FLOOD STAGE IS
  12.0 FEET. THE RIVER SHOULD FALL BELOW FLOOD STAGE THIS MORNING.

* THE WATER LEVEL ON THE POMPTON RIVER AT MIDWOOD WAS 8.3 FEET AND   
  FALLING. FLOOD STAGE IS 7.5 FEET. THE RIVER SHOULD FALL BELOW
  FLOOD STAGE BY EARLY THIS AFTERNOON.

* ON THE PASSAIC RIVER AT LINCOLN PARK...THE WATER LEVEL WAS 5.6 FEET
  AND CRESTING. FLOOD STAGE IS 5.5 FEET. 

* FINALLY...ON THE PASSAIC RIVER AT TWO BRIDGES...THE WATER LEVEL 
  WAS 9.37 FEET AND FALLING. FLOOD STAGE IS 9.0 FEET.  
 
A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING. STREAM RISES WILL 
BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED 
PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4089 7427 4090 7433 4087 7433 4090 7443
      4101 7437 4099 7429 4097 7427 4092 7428
      4091 7427

$$

TFG
213 
WGUS41 KPHI 101348
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
848 AM EST SAT DEC 10 2011

NJC027-111445-
/O.EXT.KPHI.FA.W.0122.000000T0000Z-111211T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
848 AM EST SAT DEC 10 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHEASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...

* UNTIL 945 AM EST SUNDAY

* AT 830 AM EST...SMALL STREAM AND RIVER FLOODING WAS OCCURRING
  ACROSS PORTIONS OF THE WARNED AREA. 

* FLOODING HAD ENDED ALONG THE POMPTON RIVER AT RYERSON ROAD. AT 815
  AM, THE WATER LEVEL WAS 11.8 FEET AND FALLING. FLOOD STAGE IS 12.0
  FEET. 

* FLOODING CONTINUED ALONG THE POMPTON RIVER AT MIDWOOD. AT 815 AM,
  THE WATER LEVEL WAS 8.0 FEET AND FALLING. FLOOD STAGE IS 7.5 FEET.
  THE RIVER NOW IS EXPECTED TO FALL BELOW FLOOD STAGE SOMETIME THIS
  EVENING. 

* FLOODING CONTINUED ALONG THE PASSAIC RIVER AT LINCOLN PARK. AT 
  815 AM, THE WATER LEVEL WAS 5.6 FEET AND FALLING. FLOOD STAGE IS
  5.5 FEET. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE SOMETIME
  THIS AFTERNOON. 

* FINALLY, FLOODING CONTINUED ALONG THE PASSAIC RIVER AT TWO
  BRIDGES. AT 815 AM, THE WATER LEVEL WAS 9.3 FEET AND FALLING.
  FLOOD STAGE IS 9.0 FEET. THE RIVER IS EXPECTED TO FALL BELOW FLOOD
  STAGE EARLY SUNDAY MORNING.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING. FLOODING IS 
SUBSIDING SLOWLY, AND FLASH FLOODING IS NOT EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

&&

LAT...LON 4089 7427 4090 7433 4087 7433 4090 7443
      4101 7437 4099 7429 4097 7427 4092 7428
      4091 7427

$$

KLINE/DELISI
415 
WGUS81 KPHI 110055
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 PM EST SAT DEC 10 2011

NJC027-111445-
/O.CON.KPHI.FA.W.0122.000000T0000Z-111211T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
755 PM EST SAT DEC 10 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EST SUNDAY FOR
URBAN AREAS AND SMALL STREAMS IN NORTHEASTERN MORRIS COUNTY...

AT 750 PM EST...SMALL STREAM FLOODING WAS OCCURRING IN PORTIONS OF 
THE WARNED AREA.

* THE WATER LEVEL ON THE POMPTON RIVER AT MIDWOOD WAS HOVERING RIGHT 
  AROUND FLOOD STAGE...WHICH IS 7.5 FEET. THE WATER LEVEL IS EXPECTED
  TO SLOWLY DROP BELOW FLOOD STAGE LATE THIS EVENING.

* THE WATER LEVEL ON THE PASSAIC RIVER AT TWO BRIDGES WAS 9.1 FEET 
  AND FALLING VERY SLOWLY. FLOOD STAGE IS 9.0 FEET. THE WATER LEVEL 
  IS EXPECTED TO DROP BELOW FLOOD STAGE SUNDAY MORNING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4089 7427 4090 7433 4087 7433 4090 7443
      4101 7437 4099 7429 4097 7427 4092 7428
      4091 7427

$$

HAYES
862 
WGUS81 KPHI 110513
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1213 AM EST SUN DEC 11 2011

NJC027-111445-
/O.CON.KPHI.FA.W.0122.000000T0000Z-111211T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
1213 AM EST SUN DEC 11 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EST FOR URBAN
AREAS AND SMALL STREAMS IN EAST CENTRAL MORRIS COUNTY...

AT 1211 AM EST FLOODING IN EASTERN MORRIS COUNTY WAS COMING TO AN
END. 

* THE WATER LEVEL ON THE POMPTON RIVER AT MIDWOOD DROPPED BELOW
  FLOOD STAGE.  

* THE WATER LEVEL ON THE PASSAIC RIVER AT TWO BRIDGES WAS AT 9.04 
  FEET AND FALLING VERY SLOWLY. FLOOD STAGE IS 9.0 FEET. THE WATER 
  LEVEL IS EXPECTED TO DROP BELOW FLOOD STAGE THIS MORNING.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING. STREAM RISES WILL 
BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED 
PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4089 7427 4090 7432 4090 7434 4091 7432
      4094 7432 4094 7430 4093 7428 4092 7428
      4091 7427

$$

TFG
919 
WGUS81 KPHI 110839
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 AM EST SUN DEC 11 2011

NJC027-110848-
/O.CAN.KPHI.FA.W.0122.000000T0000Z-111211T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-
339 AM EST SUN DEC 11 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN EAST CENTRAL MORRIS COUNTY...

THE PASSAIC RIVER AT TWO BRIDGES HAS FALLEN BELOW ITS FLOOD STAGE OF
9 FEET. THIS WILL BE THE LAST STATEMENT FOR THIS HYDROLOGICAL EVENT.

LAT...LON 4089 7427 4090 7432 4090 7434 4091 7432
      4094 7432 4094 7430 4093 7428 4092 7428
      4091 7427

$$
 
TFG

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Dec 8, 1:12 PM EST, 43 minutes earlier.

Area forecast discussion, Dec 8, 1:12 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
112 PM EST THU DEC 8 2011

.SYNOPSIS...
AN INTENSE AREA OF LOW PRESSURE NEAR THE NEW ENGLAND COAST EARLY
THIS MORNING WILL TRACK UP THROUGH THE CANADIAN MARITIMES TODAY. HIGH
PRESSURE WILL THEN SETTLE INTO OUR AREA TONIGHT AND FRIDAY BEFORE
SHIFTING TO THE EAST. A DRY COLD FRONT WILL SWEEP ACROSS OUR AREA
FRIDAY NIGHT INTO SATURDAY, THEN A STRONG AREA OF HIGH PRESSURE
MOVES IN FOR SUNDAY AND MONDAY. THIS HIGH PRESSURE SYSTEM WEAKENS
TUESDAY AS A WEAK COLD FRONT MAY SLIDE NEAR THE AREA, THEN ANOTHER
AREA OF HIGH PRESSURE BUILDS IN FOR WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASIC FORECAST FROM COMBINED MODEL GUIDANCE AS FAIR WX HIGH PRESSURE
APPROACHES.

BASICALLY A MOSTLY SUNNY TO SUNNY DAY WITH A BIT OF STRATOCUMULUS
NORTHWEST IN THE SURFACE CYCLONIC FLOW. GUSTY WINDS WILL CONTINUE
THROUGH EARLY AFTERNOON BUT NOT AS STRONG AS THE WINDS OF EARLIER
THIS MORNING.

ALL GRIDDED GUIDANCE WAS BLENDED 00Z/8 NCEP MOS WITH A TENDENCY TO
THE WARMER SIDE OF THE MOS AND HIGHER SIDE OF THE WIND OFFERINGS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
CLEAR TO START THAN INCREASING HIGH CLOUD LATE AS A BRIEF WARM
ADVECTION PROCESS BEGINS AHEAD OF THE NEXT APPROACHING SHORT WAVE
ALOFT.

TEMPS MAY RADIATE SLIGHTLY MORE THAN INDICATED IN THIS MORNINGS
NEW 330 AM FCST...BUT FOR NOW HAD TO CONSIDER THE POTENTIAL FOR
SOME THICK CIRRUS LATE.

GRIDDED TEMPS/DEWPOINTS/WINDS ALL A BLEND OF 00Z/8 NCEP MOS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A RIDGE BUILDS INTO THE PACIFIC NORTHWEST FOR A TIME, WHICH FORCES
A TROUGH EASTWARD ACROSS THE GREAT LAKES AND NORTHEASTERN U.S. A
SURFACE HIGH SLIDES TO OUR EAST FRIDAY AND THE FLOW TURNS SOUTHERLY
ALLOWING SOME MODERATION OF THE AIRMASS TO TAKE PLACE. THE NEXT COLD
FRONT, WHICH LOOKS STRONGER REGARDING TEMPERATURES BEHIND IT BUT
LACKING OVERALL MOISTURE, MOVES THROUGH OUR REGION FRIDAY NIGHT INTO
SATURDAY. THERE IS STRONG CAA FORECAST TO OCCUR DURING SATURDAY AND
WITH AN UPPER-LEVEL TROUGH SHARPENING UP ACROSS THE NORTHEAST, THE
PRESSURE GRADIENT TIGHTENING SHOULD RESULT IN A BRISK DAY.

A STRONG AREA OF HIGH PRESSURE THEN SLIDES ACROSS THE REGION SUNDAY
AND MONDAY BEFORE STARTING TO WEAKEN. DESPITE THE POTENTIAL FOR A
CLOSED LOW TO FORM ACROSS THE WEST, ENOUGH RIDGING LOOKS TO HANG ON
TO ALLOW ADDITIONAL TROUGHING TO DROP SOUTHEASTWARD FROM THE MIDWEST
AND GREAT LAKES TUESDAY. THIS MAY DRIVE A WEAK CLIPPER TYPE SYSTEM
SOUTHEASTWARD ACROSS THE GREAT LAKES REGION TUESDAY WITH AN ATTACHED
FRONTAL BOUNDARY POISED TO MOVE THROUGH. THIS BOUNDARY LOOKS TO
SLIDE NEAR OUR AREA LATER TUESDAY, THEN HIGH PRESSURE BUILDS IN ONCE
AGAIN FROM THE WEST. THE UPPER-LEVEL TROUGH MAY SHARPEN UP MORE FOR
A TIME AND THIS COULD TRY AND GET A SURFACE LOW TO FORM SOMEWHERE
OFF THE MID ATLANTIC OR NORTHEAST COAST IN THE MONDAY TO WEDNESDAY
TIME FRAME. HOWEVER THIS SHOULD TEND TO BE FORCED FARTHER AWAY FROM
THE AREA AS EVERYTHING LOOKS RATHER TRANSIENT, ESPECIALLY WITH
POSSIBLE ADDITIONAL ENERGY INCOMING TO KEEP THINGS MOVING RIGHT
ALONG. OVERALL, A DRY FORECAST WILL BE CARRIED DURING THIS ENTIRE
TIME FRAME WITH PERHAPS SOME INCREASE IN CLOUDS WITH THE FRIDAY
NIGHT FRONTAL PASSAGE. IT APPEARS THAT ANY LAKE RESPONSE FRIDAY AND
SATURDAY AND THEN PERHAPS AGAIN EARLY IN THE WEEK STAYS NORTHWEST OF
OUR CWA AS THE STEERING FLOW MAY NOT BE IDEAL. HOWEVER, SOME
ADDITIONAL CLOUDINESS /FLURRIES IN THE POCONOS?/ MAY SPILL OUR WAY
AT TIMES ESPECIALLY IF WE CAN GET STRATOCUMULUS TO DEVELOP SATURDAY
UNDER THE CAA PUSH.

FOR TEMPERATURES, WE GENERALLY USED AN EVEN MOS BLEND FOR FRIDAY AND
SATURDAY. A SMALL PERCENTAGE OF THE MOSGUIDE WAS THEN BLENDED IN
WITH CONTINUITY FROM SATURDAY NIGHT THROUGH WEDNESDAY TO INTRODUCE
SOME NEWER GUIDANCE INTO THE FORECAST.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TODAY...VFR. AREAS OF CIGS NEAR 4000 FT IN E PA SHOULD GRADUALLY
DISSIPATE MIDDAY WITH MIXING. NW GUSTS 20 TO 25 KNOTS THIS MORNING
EASE THIS AFTERNOON.

TONIGHT...VFR WITH CIRRUS ARRIVING DURING THE NIGHT. LIGHT WIND.

OUTLOOK...
FRIDAY AND SATURDAY...A DRY COLD FRONT IS FORECAST TO MOVE THROUGH
FRIDAY NIGHT WITH WINDS SHIFTING FROM THE SOUTH TO THE WEST AND
NORTHWEST. THE NORTHWEST WINDS MAY BE A BIT GUSTY ON SATURDAY. SOME
CLOUDS MAY ACCOMPANY THE FRONT, HOWEVER THESE ARE EXPECTED TO BE VFR.

SUNDAY AND MONDAY...VFR AS A STRONG AREA OF HIGH PRESSURE SETTLES
OVER THE AREA. THIS SHOULD RESULT IN LIGHTER WINDS.

&&

.MARINE...
A FEW GUSTS TO 25 KT AND SEAS NEAR 5 FT OUT 20 NM FROM THE
ATLANTIC COASTLINE MAY LINGER FOR A LITTLE WHILE, BUT CONDITIONS
OVER THE VAST MAJORITY OF THE WATERS WERE SUB-ADVISORY AND THE
ADVISORY EXPIRED AT 1 PM.

TONIGHT...NO HEADLINE. LIGHT WIND WITH GUSTS UNDER 15 KTS
AND SEAS SUBSIDING TO LESS THAN 3 FT.

THE CONDITIONS ARE FORECAST TO BE BELOW SMALL CRAFT ADVISORY
CRITERIA FRIDAY, THEN A WEAK COLD FRONT WILL CROSS THE AREA LATE
FRIDAY INTO SATURDAY. A SURGE OF CAA IS FORECAST TO OCCUR ON
SATURDAY AND WITH ENOUGH LOW-LEVEL MIXING, SURFACE GUSTS SHOULD
REACH ADVISORY CRITERIA /25 KNOTS/ FOR A TIME. HIGH PRESSURE THEN
BUILDS IN FOR SUNDAY AND MONDAY WITH THE CAA WANING. THE LOW-LEVEL
FLOW SHOULD TEND TO SHIFT FROM THE NORTH OR NORTHEAST MONDAY
ALTHOUGH PROBABLY NOT MORE THAN 15 KNOTS. THIS MAY BE ENOUGH TO
ALLOW THE SEAS, ESPECIALLY ACROSS THE SOUTHERN WATERS WITH A LONGER
FETCH, TO REACH 5 FEET. THERE ARE SOME HINTS IN THE MODEL GUIDANCE
THAT AN AREA OF LOW PRESSURE DEVELOPS WELL EAST OF THE MID ATLANTIC
COAST. IF THIS DOES OCCUR, THE NORTHERLY WINDS COULD END UP BEING
STRONGER MONDAY AND BEYOND, HOWEVER CONFIDENCE IS LOW REGARDING THE
EVOLUTION/TIMING OF THIS POSSIBLE LOW IN THE WESTERN ATLANTIC.

&&

.HYDROLOGY...
NUMEROUS GENERALLY SMALLER STREAM FLOOD WARNINGS CONTINUE FOR MINOR
FLOODING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...DRAG/DELISI
SHORT TERM...DRAG
LONG TERM...GORSE
AVIATION...DRAG/GORSE/DELISI
MARINE...DRAG/GORSE/DELISI
HYDROLOGY...STAFF
Hazardous weather outlook, Dec 8, 10:15 AM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 AM EST THU DEC 8 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-091000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1015 AM EST THU DEC 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-091000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1015 AM EST THU DEC 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 7:10 PM ESTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset6 hr
Dec 7, 8:04 PM ESTAreal Flood WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset18 hr
Dec 7, 8:15 PM ESTAreal Flood WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more17 hr
Dec 7, 10:12 PM ESTRiver Flood WarningPHIMercer7 hr
Dec 8, 1:58 AM ESTAreal Flood WarningPHISussex, Warren5 hr
Dec 8, 4:50 AM ESTRiver Flood WarningPHISomerset31 hr
Dec 8, 5:14 AM ESTRiver Flood WarningPHIMorris, Passaic5 hr
Dec 8, 5:14 AM ESTRiver Flood WarningPHIPassaic27 hr
Dec 8, 7:01 AM ESTSmall Craft AdvisoryPHI6 hr
Dec 8, 8:05 AM ESTRiver Flood WarningPHIMiddlesex, Somerset8 hr
Dec 8, 9:47 AM ESTRiver Flood WarningPHIMiddlesex, Somerset9 hr
Dec 8, 11:36 AM ESTRiver Flood WarningPHIMorris24 hr
Dec 8, 12:45 PM ESTRiver Flood WarningPHIBergen, Morris, Passaic3 hr

Nearby

Areal Flood Warnings in New Jersey, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.